Alert archive / Illinois / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 80, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 18, 2009, 7:19 AM CDT for 10 counties in Illinois. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2009, 7:19 AM CDT (12:19 UTC)
- Expired
- Jun 18, 2009, 8:15 AM CDT
- In force
- 56 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
Counties Clark County, IL, Clay County, IL, Crawford County, IL, Cumberland County, IL, Edgar County, IL, Effingham County, IL, Jasper County, IL, Lawrence County, IL, Richland County, IL, Shelby County, IL
The radar
The Evansville,IN radar (KVWX), 90 km from the middle of the area, began a volume at 12:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 18, 4:12 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 0.3 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 115 J/kg
- Mixed-layer CIN
- -419 J/kg
- Mixed-layer LCL
- 1035 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- -70 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KILX 181219
SVRILX
ILC023-025-033-035-045-049-079-101-159-173-181315-
/O.NEW.KILX.SV.W.0080.090618T1219Z-090618T1315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
719 AM CDT THU JUN 18 2009
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN SHELBY COUNTY IN CENTRAL ILLINOIS...
CLARK COUNTY IN EAST CENTRAL ILLINOIS...
CRAWFORD COUNTY IN EAST CENTRAL ILLINOIS...
SOUTHERN CUMBERLAND COUNTY IN EAST CENTRAL ILLINOIS...
SOUTHEASTERN EDGAR COUNTY IN EAST CENTRAL ILLINOIS...
CLAY COUNTY IN SOUTH CENTRAL ILLINOIS...
EFFINGHAM COUNTY IN SOUTH CENTRAL ILLINOIS...
JASPER COUNTY IN SOUTHEAST ILLINOIS...
LAWRENCE COUNTY IN SOUTHEAST ILLINOIS...
RICHLAND COUNTY IN SOUTHEAST ILLINOIS...
* UNTIL 815 AM CDT.
* AT 718 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 8 MILES NORTHWEST OF MARSHALL TO TOLEDO TO 11 MILES SOUTH OF
SHELBYVILLE...AND WAS MOVING SOUTHEAST AT 50 MPH.
* LOCATIONS IMPACTED INCLUDE...
SHUMWAY...
MONTROSE...
MARTINSVILLE...
MARSHALL...
JEWETT...
CASEY...
DENNISON...
ALTAMONT...
OTHER LOCATIONS IN THIS WARNING INCLUDE...ANNAPOLIS...BEECHER CITY...
BIBLE GROVE...BIRDS...BOGOTA...BRIDGEPORT...CALHOUN...CHAUNCEY...
CLAREMONT...CLAY CITY...DIETERICH...DUNDAS...EATON...EDGEWOOD...
EFFINGHAM...FLAT ROCK...FLORA...GREENUP...HARDINVILLE...HAZEL DELL...
HIDALGO...HUTSONVILLE...INGAHAM...IOLA...LAWRENCEVILLE...
LOUISVILLE...NEW HEBRON...NEWTON...NOBLE...OBLONG...OLIVER...OLNEY...
PALESTINE...PARKERSBURG...ROBINSON...SAILOR SPRINGS...SCHNELL...ST.
FRANCISVILLE...STE. MARIE...STEWARDSON...SUMNER...TEUTOPOLIS...
VERMILION...WATSON...WEST LIBERTY...WEST UNION...WHEELER...WILLOW
HILL AND XENIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60
MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION
MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS
WHERE WATER COVERS THE ROAD.
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
CENTRAL ILLINOIS. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
&&
LAT...LON 3869 8753 3864 8762 3859 8763 3858 8815
3862 8870 3891 8871 3891 8880 3921 8881
3921 8889 3931 8892 3927 8828 3936 8800
3960 8756 3957 8753 3935 8754 3931 8762
3921 8758 3914 8766 3896 8753 3879 8750
TIME...MOT...LOC 1218Z 316DEG 42KT 3946 8774 3926 8823
3922 8880
$$
AUTEN2 follow-up statements
000
WWUS53 KILX 181245
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
745 AM CDT THU JUN 18 2009
ILC045-173-181255-
/O.CAN.KILX.SV.W.0080.000000T0000Z-090618T1315Z/
SHELBY IL-EDGAR IL-
745 AM CDT THU JUN 18 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN EDGAR AND
SOUTHEASTERN SHELBY COUNTIES IS CANCELLED...
LAT...LON 3869 8753 3864 8762 3859 8763 3858 8815
3860 8816 3862 8870 3891 8871 3891 8880
3921 8881 3920 8849 3946 8754 3934 8754
3931 8762 3921 8758 3914 8766 3904 8758
3900 8758 3897 8753 3886 8755 3879 8750
TIME...MOT...LOC 1245Z 316DEG 42KT 3918 8753 3898 8802
3902 8871
$$
ILC023-025-033-035-049-079-101-159-181315-
/O.CON.KILX.SV.W.0080.000000T0000Z-090618T1315Z/
RICHLAND IL-LAWRENCE IL-CLAY IL-JASPER IL-CRAWFORD IL-EFFINGHAM IL-
CUMBERLAND IL-CLARK IL-
745 AM CDT THU JUN 18 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 AM CDT
FOR CLARK...SOUTHERN CUMBERLAND...EFFINGHAM...CRAWFORD...JASPER...
CLAY...LAWRENCE AND RICHLAND COUNTIES...
AT 843 AM EDT/743 AM CDT/...NATIONAL WEATHER SERVICE METEOROLOGISTS
CONTINUED TO DETECT A LINE OF SEVERE THUNDERSTORMS CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM YORK TO WILLOW HILL TO ALTAMONT
RESERVOIR...MOVING SOUTHEAST AT 50 MPH.
LOCATIONS NEAR THE PATH OF SEVERE THUNDERSTORMS INCLUDE...EDGEWOOD...
TRIMBLE...STOY...STE. MARIE...ROBINSON MUNICIPAL AIRPORT...NEWTON
LAKE...PALESTINE...NEW HEBRON...IOLA AND WEST LIBERTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60
MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION
MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS
WHERE WATER COVERS THE ROAD.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3869 8753 3864 8762 3859 8763 3858 8815
3860 8816 3862 8870 3891 8871 3891 8880
3921 8881 3920 8849 3946 8754 3934 8754
3931 8762 3921 8758 3914 8766 3904 8758
3900 8758 3897 8753 3886 8755 3879 8750
TIME...MOT...LOC 1245Z 316DEG 42KT 3918 8753 3898 8802
3902 8871
$$
AUTEN000
WWUS53 KILX 181315
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
815 AM CDT THU JUN 18 2009
ILC023-025-033-035-049-079-101-159-181326-
/O.EXP.KILX.SV.W.0080.000000T0000Z-090618T1315Z/
RICHLAND IL-LAWRENCE IL-CLAY IL-JASPER IL-CRAWFORD IL-EFFINGHAM IL-
CUMBERLAND IL-CLARK IL-
815 AM CDT THU JUN 18 2009
...THE SEVERE THUNDERSTORM WARNING FOR CLARK...SOUTHERN CUMBERLAND...
EFFINGHAM...CRAWFORD...JASPER...CLAY...LAWRENCE AND RICHLAND COUNTIES
EXPIRED AT 815 AM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARED TO BE SEVERE.
LAT...LON 3869 8753 3864 8762 3859 8763 3858 8815
3860 8816 3862 8870 3891 8871 3891 8880
3921 8881 3920 8849 3946 8754 3934 8754
3931 8762 3921 8758 3914 8766 3904 8758
3900 8758 3897 8753 3886 8755 3879 8750
TIME...MOT...LOC 1245Z 316DEG 42KT 3917 8753 3897 8802
3901 8872
$$
AUTENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 6:39 AM CDT, 40 minutes earlier.
Area forecast discussion, Jun 18, 6:39 AM CDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 639 AM CDT THU JUN 18 2009 .DISCUSSION... ISSUED 330 AM CDT THU JUN 18 2009 FORECAST CONCERN IS RISK OF SEVERE THUNDERSTORMS TODAY WITH MCS AND FRIDAY WITH COLD FRONT. SPC UPGRADED TO MODERATE RISK FROM I-74 NORTH TODAY AND SLIGHT RISK SOUTH WHILE ALL OF CENTRAL/SE IL IN MODERATE RISK FRIDAY. 00Z SHORT RANGE MODELS STILL NOT HANDLING MESOSCALE FEATURE/MCS ACTIVITY WITH CONVECTION LIKE WITH MCS OVER EASTERN IOWA AND NW IL. 00Z ECMWF MODEL SEEMS TO CAPTURE THIS MCS THE BEST AND USED THIS MODEL THROUGH EARLY NEXT WEEK AND THIS MODEL HAD A BETTER TRACK RECORD PAST SEVERAL DAYS...THOUGH NOT PERFECT. RADAR MOSAIC SHOWS MCS OVER EASTERN HALF OF IA INTO NW IL AS FAR SE AS THE IL RIVER AND MOVING ESE. THIS FUELED BY 35 TO 45 KT SW LOW LEVEL JET AND UNSTABLE AIR MASS MOVING NE FROM MO. A FEW STRONG TO SEVERE THUNDERSTORMS OVER SE IA. VERY ISOLATED SHOWERS AND THUNDERSTORMS SE OF THE IL RIVER. 08Z/3 AM SURFACE MAP SHOWS 1006 MB LOW PRESSURE OVER EASTERN LAKE ERIE WITH ITS FRONTAL BOUNDARY EXTENDING THROUGH SOUTHERN OH/IN/IL AND THEN OVER NE MO AND SOUTHERN NEBRASKA TO 1003 MB LOW PRESSURE IN SW NEBRASKA. A SMALL MCS/CLUSTER OF THUNDERSTORMS WAS NORTH OF WARM FRONT OVER NORTHERN NEBRASKA AND SOUTHCENTRAL SD. DEWPOINTS RANGE FROM THE LOWER 670S FROM PONTIAC AND DANVILLE NE TO NEAR 70F FROM GALESBURG TO LINCOLN TO LAWRENCEVILLE SW. ALOFT A 593 DM 500 MB SUBTROPICAL HIGH WAS OVER LA AND RIDGING INTO MO WHILE 571 DM 500 MB LOW WAS OVER THE SE ONTARIO PENISULA AND STRONG UPPER LEVEL TROF WAS OVER THE ROCKIES. SHORT TERM...TODAY THROUGH SATURDAY NIGHT. THINK MCS WILL MOVE ESE ACROSS CENTRAL/NORTHERN IL THIS MORNING WITH CATAGORICAL POPS FROM PEORIA NORTH WHERE HEAVY RAINS AND A FEW STRONG TO SEVERE STORMS POSSIBLE WITH HAIL AND GUSTY WINDS AND FREQUENT LIGHTNING. POPS TAPER OFF TO 30% FROM JACKSONVILLE TO ROBINSON SOUTH THIS MORNING. MCS SHOULD DIMINISH DURING MIDDAY WITH SOME SUNSHINE APPEARING AND WARMING TEMPS UP INTO THE UPPER 80S AND LOWER 90S WITH WARMEST READINGS SW WHERE AFTERNOON HEAT INDICES AROUND 100F. THIS COMBINED WITH SULTRY DEWPOINTS IN THE LOWER 70S WILL GENERATE A VERY UNSTABLE AIR MASS BY AFTERNOON WITH CAPES OF 4000 J/KG OR HIGHER AND LIFTED INDICES OF MINUS 6 TO 9C. THUNDERSTORMS WILL LIKLEY DEVELOP NE AREAS THIS AFTERNOON AS WARM FRONT LIFTS NE INTO NE IL WHILE JUST SLIGHT CHANCE SW WHERE CAP INCREASING WITH STRONG UPPER LEVEL RIDGE BUILDING INTO SOUTHERN IL. CONVECTION CHANCES SHOULD DIMINISH DURING THE EVENING WITH BEST CHANCES SHIFTING NORTH OF CENTRAL IL WITH FRONTAL BOUNDARY. HAVE GOOD CHANCE OF CONVECTION NORTH OF PEORIA TONIGHT CLOSER TO FRONTAL BOUNDARY AND WHERE MORE MCS ACTIVITY POSSIBLE BUT FURTHER NORTH THAN THIS MORNINGS MCS. MODELS NOW TRENDING A BIT SLOWER WITH COLD FRONT MOVING SE INTO CENTRAL IL FRI AFTERNOON/EVENING. VERY UNSTABLE AIR MASS AGAIN WITH CAPES AGAIN ABOVE 4000 J/KG AND LIFTED INDICES OF MINUS 6 TO 10C. SPC HAS MODERATE RISK OF SEVERE STORMS OVER CENTRAL/SE IL FROM MID AFTERNOON TO MID EVENING FRI FOR MAINLY DAMAGING WIND GUSTS BUT ALSO HAIL AND ISOLATED TORNADOES POSSIBLE. COULD BE A SIGNIFICANT SEVERE WX EVENT FOR CENTRAL IL. HIGHS IN THE UPPER 80S AND LOWER 90S AGAIN FRI WITH LAWRENCEVILLE AT 95F WHERE AFTERNOON HEAT INDICES PEAK FROM 100 TO 104F. CONVECTION CHANCES SHOULD DIMINISH FROM NW TO SE AFTER MIDNIGHT FRI NIGHT AS COLD FRONT MOVES INTO THE OHIO VALLEY BY DAWN SAT AS LOW PRESSURE DEEPENS INTO THE EASTERN GREAT LAKES SAT MORNING. LINGERED JUST A SLIGHT CHANCE OF CONVECTION SAT OVER EASTERN IL THOUGH BEST CHANCES WILL BE EAST OF IL. LONG TERM...SUNDAY THROUGH WEDNESDAY. UPPER LEVEL RIDGE BUILDS BACK INTO IL ON SUNDAY/FATHERS DAY AND 00Z ECMWF MODELS KEEPS CENTRAL/SE IL DRY SUNDAY AND MON. THOUGH 00Z GFS HAS SOME QPF SUNDAY OVER CENTRAL IL WITH A SHORT WAVE RIDGING OVER TOP OF UPPER LEVEL RIDGE. FOLLOWED ECMWF MODEL WHICH KEEPS QPF NORTH OF CENTRAL IL SUNDAY. STILL FAIRLY WARM THIS WEEKEND WITH HIGHS IN MID TO UPPER 80S. HUETTL && .AVIATION... ISSUED 645 AM CDT THU JUN 18 2009 STRONG TO SEVERE THUNDERSTORMS WITH MCS FROM IL RIVER SE TO I-72 TO IMPACT CENTRAL IL AIRPORTS THROUGH 15Z/10 AM. EXPECT NNW WIND GUSTS OF 30 TO 45 KTS WITH IFR CEILINGS AND VSBYS POSSIBLE WITH HEAVY RAINS FROM THUNDERSTORMS ESPECIALLY ALONG I-72 TAF SITES FROM SPI TO DEC TO CMI NEXT HOUR OR TWO. GETTING STRONG NE WIND GUSTS OF 25 TO 35 KTS ON BACK SIDE OF MCS AT PIA AND EXPECT TO OCCUR AT OTHER CENTRAL IL TAF SITES TOO INTO MID MORNING TIL ABOUT 15Z/10 AM. MCS TO PASS SE OF CENTRAL IL BY MIDDAY WITH SCATTERED THUNDERSTORMS COULD DEVELOP THIS AFTERNOON ESPECIALLY ALONG I-74 CORRIDOR WHILE CONVECTION MORE ISOLATED SW BY SPI CLOSER TO BUILDING UPPER LEVEL RIDGE INTO MO AND SOUTHERN IL. ANOTHER MCS COULD DEVELOP TONIGHT BUT APPEARS TO BE NORTH OF CENTRAL IL SO KEPT TAF SITES DRY TONIGHT WITH MVFR FOG POSSIBLE OVERNIGHT. AFTER GUSTY WINDS THROUGH MID MORNING FROM MCS EXPECT SSW WINDS 10 TO 15 KTS WITH GUSTS NEAR 20 KTS THIS AFTERNOON AND JUST BELOW 10 KTS TONIGHT AS CENTRAL IL GETS IN WARM SECTOR WITH WARM FRONT LIFTING NE OF AREA. HUETTL && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 18, 6:48 AM CDT, 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 648 AM CDT THU JUN 18 2009 ILZ027>031-037-191100- KNOX-MARSHALL-PEORIA-STARK-TAZEWELL-WOODFORD- 648 AM CDT THU JUN 18 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS AGAIN THIS AFTERNOON AND EVENING. THE INITIAL CLUSTER OF SEVERE STORMS PASSED THIS MORNING...HOWEVER ANOTHER AREA OF SEVERE THUNDERSTORMS OVER NORTHWESTERN IOWA WILL TURN SOUTHEASTWARD LATER TODAY AND MOVE INTO ILLINOIS THIS AFTERNOON. HAIL AND DAMAGING WINDS WILL BE POSSIBLE INTO THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS ALSO A MODERATE RISK OF SEVERE THUNDERSTORMS ON FRIDAY. A SQUALL LINE WILL LIKELY DEVELOP ALONG A COLD FRONT THAT WILL PASS THROUGH FRIDAY AFTERNOON. LARGE HAIL AND WIND DAMAGE WILL BE POSSIBLE WITH THESE STORMS BEFORE THEY MOVE OUT OF THE AREA DURING THE EARLY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED AGAIN THIS AFTERNOON AND THIS EVENING. ILZ036-040-041-047-049-050-191100- CASS-FULTON-MASON-MORGAN-SCHUYLER-SCOTT- 648 AM CDT THU JUN 18 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS AGAIN THIS AFTERNOON AND EVENING. THE INITIAL CLUSTER OF SEVERE STORMS PASSED THIS MORNING...HOWEVER ANOTHER AREA OF SEVERE THUNDERSTORMS OVER NORTHWESTERN IOWA WILL TURN SOUTHEASTWARD LATER TODAY AND MOVE INTO ILLINOIS THIS AFTERNOON. HAIL AND DAMAGING WINDS WILL BE POSSIBLE INTO THE EVENING HOURS. ALTHOUGH ILLINOIS RIVER STAGES WILL CONTINUE A SLOW FALL...THE RIVER WILL REMAIN ABOVE FLOOD STAGE INTO THE WEEKEND. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS ALSO A MODERATE RISK OF SEVERE THUNDERSTORMS ON FRIDAY. A SQUALL LINE WILL LIKELY DEVELOP ALONG A COLD FRONT THAT WILL PASS THROUGH FRIDAY AFTERNOON. LARGE HAIL AND WIND DAMAGE WILL BE POSSIBLE WITH THESE STORMS BEFORE THEY MOVE OUT OF THE AREA DURING THE EARLY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED AGAIN THIS AFTERNOON AND THIS EVENING. ILZ038-042>046-048-051>057-061>063-067-068-073-191100- CHAMPAIGN-CHRISTIAN-CLARK-COLES-CRAWFORD-CUMBERLAND-DE WITT- DOUGLAS-EDGAR-JASPER-LAWRENCE-LOGAN-MACON-MCLEAN-MENARD-MOULTRIE- PIATT-SANGAMON-SHELBY-VERMILION- 648 AM CDT THU JUN 18 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS AGAIN THIS AFTERNOON AND EVENING. AFTER THE INITIAL CLUSTER OF SEVERE STORMS PASSES THIS MORNING...ANOTHER AREA OF SEVERE THUNDERSTORMS OVER NORTHWESTERN IOWA WILL TURN SOUTHEASTWARD LATER TODAY AND MOVE INTO ILLINOIS THIS AFTERNOON. HAIL AND DAMAGING WINDS WILL BE POSSIBLE INTO THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS ALSO A MODERATE RISK OF SEVERE THUNDERSTORMS ON FRIDAY. A SQUALL LINE WILL LIKELY DEVELOP ALONG A COLD FRONT THAT WILL PASS THROUGH FRIDAY AFTERNOON. LARGE HAIL AND WIND DAMAGE WILL BE POSSIBLE WITH THESE STORMS BEFORE THEY MOVE OUT OF THE AREA DURING THE EARLY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE REQUIRED THIS MORNING...THEN POSSIBLY AGAIN LATE THIS AFTERNOON AND THIS EVENING. ILZ066-071-072-191100- CLAY-EFFINGHAM-RICHLAND- 648 AM CDT THU JUN 18 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS AGAIN THIS AFTERNOON AND EVENING. AFTER THE INITIAL CLUSTER OF SEVERE STORMS PASSES THIS MORNING...ANOTHER AREA OF SEVERE THUNDERSTORMS OVER NORTHWESTERN IOWA WILL TURN SOUTHEASTWARD LATER TODAY AND MOVE INTO ILLINOIS THIS AFTERNOON. HAIL AND DAMAGING WINDS WILL BE POSSIBLE INTO THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS ALSO A MODERATE RISK OF SEVERE THUNDERSTORMS ON FRIDAY. A SQUALL LINE WILL LIKELY DEVELOP ALONG A COLD FRONT THAT WILL PASS THROUGH FRIDAY AFTERNOON. LARGE HAIL AND WIND DAMAGE WILL BE POSSIBLE WITH THESE STORMS BEFORE THEY MOVE OUT OF THE AREA DURING THE EARLY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE REQUIRED THIS MORNING...THEN POSSIBLY AGAIN LATE THIS AFTERNOON AND THIS EVENING. CHURCHILL
In the hours before
Local storm report, Jun 18, 6:42 AM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
642 AM CDT THU JUN 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM HEAVY RAIN 3 W FARMER CITY 40.24N 88.70W
06/18/2009 M2.45 INCH DE WITT IL CO-OP OBSERVER
FELL IN LAST 30 MINUTES
&&
GEELHARTLocal storm report, Jun 18, 6:52 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
652 AM CDT THU JUN 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0646 AM FUNNEL CLOUD 1 NW COOKS MILL 39.59N 88.43W
06/18/2009 COLES IL STORM CHASER
0616 AM TSTM WND DMG DECATUR 39.85N 88.93W
06/18/2009 MACON IL LAW ENFORCEMENT
LARGE TREE AND POWER LINES DOWN AT ST MARYS HOSPITAL
&&
GEELHARTLocal storm report, Jun 18, 6:58 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
658 AM CDT THU JUN 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 AM TSTM WND DMG TUSCOLA 39.80N 88.28W
06/18/2009 DOUGLAS IL BROADCAST MEDIA
4 INCH TREE LIMBS DOWN
0640 AM HAIL TUSCOLA 39.80N 88.28W
06/18/2009 E1.00 INCH DOUGLAS IL BROADCAST MEDIA
3/4 TO 1 INCH HAIL
0640 AM FLASH FLOOD TUSCOLA 39.80N 88.28W
06/18/2009 DOUGLAS IL BROADCAST MEDIA
STREET FLOODING
0610 AM TSTM WND DMG MANSFIELD 40.21N 88.51W
06/18/2009 PIATT IL LAW ENFORCEMENT
TREES AND POWER LINES DOWN
0615 AM TSTM WND DMG WHITE HEATH 40.08N 88.50W
06/18/2009 PIATT IL EMERGENCY MNGR
TREES AND POWER LINES DOWN
&&
GEELHARTLocal storm report, Jun 18, 7:07 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
707 AM CDT THU JUN 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 AM TSTM WND DMG TUSCOLA 39.80N 88.28W
06/18/2009 DOUGLAS IL LAW ENFORCEMENT
POWER LINES DOWN
0630 AM TSTM WND DMG ATWOOD 39.80N 88.47W
06/18/2009 PIATT IL LAW ENFORCEMENT
TREE LIMBS AND POWER LINES DOWN
0635 AM TSTM WND DMG ARTHUR 39.72N 88.47W
06/18/2009 MOULTRIE IL LAW ENFORCEMENT
TREE LIMBS AND POWER LINES DOWN
0643 AM TSTM WND DMG ARCOLA 39.68N 88.30W
06/18/2009 DOUGLAS IL LAW ENFORCEMENT
TREE LIMBS AND POWER LINES DONW
&&
GEELHARTLocal storm report, Jun 18, 7:10 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
710 AM CDT THU JUN 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0703 AM HAIL 3 NW MATTOON 39.51N 88.41W
06/18/2009 M0.88 INCH COLES IL STORM CHASER
0601 AM FLOOD NORMAL 40.52N 89.00W
06/18/2009 MCLEAN IL EMERGENCY MNGR
STREET FLOODING REPORTED IN SOME AREAS
0609 AM TSTM WND DMG LE ROY 40.34N 88.76W
06/18/2009 MCLEAN IL EMERGENCY MNGR
TREES AND POWER LINES DOWN
&&
GEELHARTLocal storm report, Jun 18, 7:15 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
715 AM CDT THU JUN 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 AM HAIL CLINTON 40.15N 88.96W
06/18/2009 E1.00 INCH DE WITT IL LAW ENFORCEMENT
0550 AM TSTM WND DMG CLINTON 40.15N 88.96W
06/18/2009 DE WITT IL LAW ENFORCEMENT
TREES DOWN
0552 AM TSTM WND DMG 5 ENE CLINTON 40.18N 88.87W
06/18/2009 DE WITT IL LAW ENFORCEMENT
TREES DOWN AT CLINTON NUCLEAR PLANT
0545 AM HAIL KENNEY 40.10N 89.09W
06/18/2009 E1.00 INCH DE WITT IL LAW ENFORCEMENT
NICKEL TO QUARTER SIZE HAIL
&&
GEELHARTThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 3:53 AM CDT | Special Weather Statement | ILX | Knox, Peoria, Stark | 67 min |
| Jun 18, 4:14 AM CDT | Severe Thunderstorm Warning | ILX | Fulton, Knox, Mason, Peoria, Tazewell, Woodford | 61 min |
| Jun 18, 5:00 AM CDT | Severe Thunderstorm Warning | ILX | Fulton, Logan, Mason, Menard, Tazewell | 45 min |
| Jun 18, 5:12 AM CDT | Severe Thunderstorm Warning | ILX | Cass, Fulton, Mason, Menard, Schuyler | 48 min |
| Jun 18, 5:20 AM CDT | Severe Thunderstorm Warning | ILX | Clark, Crawford | 40 min |
| Jun 18, 5:24 AM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Logan, McLean, Tazewell, Woodford | 56 min |
| Jun 18, 5:30 AM CDT | Tornado Warning | ILX | DeWitt, Logan, Macon, Tazewell | 45 min |
| Jun 18, 5:39 AM CDT | Severe Thunderstorm Warning | ILX | Cass, Christian, Logan, Macon, Mason, Menard and 2 more | 66 min |
| Jun 18, 6:09 AM CDT | Severe Thunderstorm Warning | ILX | Champaign, Christian, Coles, DeWitt, Douglas, McLean and 5 more | 51 min |
| Jun 18, 6:51 AM CDT | Severe Thunderstorm Warning | ILX | Champaign, Clark, Coles, Cumberland, Douglas, Edgar and 3 more | 39 min |
| Jun 18, 1:03 PM CDT | Severe Thunderstorm Warning | ILX | Knox, Marshall, Peoria, Stark | 57 min |
| Jun 18, 1:34 PM CDT | Severe Thunderstorm Warning | ILX | Marshall, Peoria, Woodford | 38 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.